Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hand holding Elizabeth

Posted by Lorraine on July 19, 2001, at 20:20:06

In reply to Re: hand holding Lorraine, posted by Elizabeth on July 16, 2001, at 21:20:07

[re mechanism of action Stabilium]
> > > Of course I'd ask it! Seriously, I'm planning on looking it up myself at some point (it's right at the bottom of my things-to-do list < g >).

Well, unless you are a skin picker, you must have lots of extra time on your hands. When I was in school--they kept us too busy to think.< vbg >



> > > Isn't temperature intolerance tied to thyroid function?

Did you do the armpit test? (No, it's not a sniff test!)


> > > So, this is the other piece of bad news. I know--just seems impossible so that probably means back to an all-purpose AD of some sort and your hunch about an MAO may be right.
>
> I don't understand -- what was the bad news?

I think the bad news was that the drugs that treat anxiety aren't energizing and the drugs that are energizing are terrible for anxiety.

[re inderal and depression]
> > > That's interesting. What I've read has suggested that the "beta blockers cause depression" thing has been greatly exaggerated (because people with cardiac disease are at increased risk of depression to start with).

Who knows? My mood really spiraled down and I have to blame it on something--although it could just be cyclical. I am now charting my moods.


> > > Betaxolol is a good one. It's considered safer if it's necessary for a person with asthma to take a beta-blocker. It's beta1-selective, as your doctor says (so is atenolol, which I found didn't work for panic).

This is good to know. My pdoc decided that trying another beta-blocker didn't make sense given my reaction to Inderal (although cause and effect are never clear). He put me on Valium 1 mg a day staying the course with my regular meds (Selegiline, Nardill and Adderal), but dropping the Inderal. We'll see, it's just day 2.

> > Well, that's funny because I think I thought I'd jump out of my skin on them.
>
> On opioids? Why?

I don't know, they just make me aggitated, shakey, edgy, weepy and so forth.

>
> > Hypersomnia. Well, I'd say unmedicated I sleep a lot, always have and it got worse with depression. Leaden paralysis--that pretty much describes it to a tee.
>
> Leaden paralysis is specifically supposed to mean a feeling of heaviness in the arms and legs.

That's too bad, about the definition. It really sounded like my mental state.

> > > [re side effect sensitivity]
> > > > Ain't that a b****. I suspect your right though. Still wish I hadn't opened that particular pandora's box.
> > >
> > > > > Huh. In what sense is it a Pandora's box?
> >
> > You can't close it.
>
> Wait -- what was "it" again? < g >

I did laugh when I read this. But in case this was one of those senior moments, the it was anxiety. It sounds like once you have the motor running, it becomes a perpetual machine that can be controlled with meds but never really turned off.


Sorry to take so long to respond to you, Elizabeth. I was out of town the last three days.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010714/msgs/70961.html